Texas, 2010

Hail in Texas, June 25, 2010

June 25, 2010 · NWS FWD · 1 event in 1 county or zone

Afternoon thunderstorms developed on June 25th. There was one storm which produced nickel size hail in Denton County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Afternoon thunderstorms developed on June 25th. There was one storm which produced nickel size hail in Denton County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 25, 2:07 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 25, 2:07 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT FRI JUN 25 2010

.AVIATION UPDATE...
CONVECTION CONTINUES TO INCREASE IN AREAL COVERAGE. STORMS ARE
CURRENTLY FIRING SOUTH AND SOUTHWEST OF THE METROPLEX TAF SITES
AND STORM TRACKS WOULD BRING THEM NEAR OR TO THE AREA AIRPORTS
WITHIN THE NEXT HOUR OR TWO. GIVEN THE SCATTERED NATURE OF THE
STORMS...FELT IT WAS BEST TO TEMPO -TSRA THROUGH 7 PM.

85/NH

&&

.PREV DISCUSSION... /ISSUED 212 PM CDT FRI JUN 25 2010/
WILL CONTINUE TO SEE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH
MID-EVENING OR SUNSET THIS EVENING ACROSS AREAS MAINLY ALONG AND
NORTH OF A COMANCHE...HILLSBORO...ATHENS LINE IN AREA OF DEFORMATION
LIFT ALOFT IN VERY TROPICAL MOISTURE-RICH ENVIRONMENT WITH PWATS
AROUND 2.25 INCHES...WITH COVERAGE MORE ISOLATED FURTHER SOUTH.
SOUNDING HAS LESS DRY AIR ALOFT THAN YESTERDAY...THUS MORE MOIST
ADIABATIC AND MOSTLY A LOCALIZED HEAVY RAIN/FLOODING THREAT...THOUGH
PRECIP LOADING AND COLUMN COOLING COULD RESULT IN A FEW ISOLATED
DOWNBURSTS WITH WINDS 40-50 MPH+ DURING DAYLIGHT HRS.

WEAK MID LVL LOW OVER NRN HILL COUNTRY WILL CONTINUE TO DRIFT N/NW
THROUGH THE NIGHT TOWARD RED RIVER AREA AROUND WICHITA FALLS
OVERNIGHT AND INTO SATURDAY MORNING. AS THIS OCCURS...DEFORMATION
ZONE SHIFTS MORE TOWARD RED RIVER VALLEY AS WELL AND DESPITE LOSS OF
HEATING...WILL MAINTAIN ISOLATED SHOWERS I-20/NWD THROUGH THE NIGHT
AND INTO SAT MORNING NEAR LIFTING MECHANISM...WITH AN ISOLATED STORM
OR TWO NORTH OF HWY 380 CORRIDOR FROM JACKSBORO TO GREENVILLE IN THE
AFTERNOON.

LESS CLOUD COVER THIS WEEKEND...BUT STILL PLENTY OF OF HUMIDITY...SO
BACK TO HIGHS UPPER 90S TO AROUND 100...WITH AFTERNOON HEAT INDEX
VALUES 100-104...BELOW 105 F CATEGORY CONSECUTIVE DAYS FOR ANY HEAT
ADVISORY ISSUANCE. STILL...FOLKS PLANNING OUTDOORS ACTIVITIES THIS
WEEKEND WILL NEED TO BE VERY CAUTIOUS...TAKE BREAKS...AND DRINK
PLENTY OF FLUIDS/WATER.

MODELS SHOW A WEAK FRONT SINKING ACROSS RED RIVER INTO NORTH TX
EARLY NEXT WEEK AND HAVE LEFT SOME LOW POPS WITH ANY CONVERGENCE
ALONG AND AROUND THE FRONT...AS CYCLONIC POLAR JET STREAM OVER NRN
U.S DEEPENS SOME ACROSS THE MS VALLEY/OZARKS...SO CLOSE ENOUGH TO
GENERATE A FEW STORMS...POSSIBLY STRONG DIURNALLY FROM MON-WED.

LATE NEXT WEEK/BEYOND REGARDING CURRENT WRN CARIBBEAN TROPICAL
SYSTEM...W/BOTH DYNAMIC AND BAM MODELS SHOWING A TON OF SPREAD ON
TRACKS/INTENSITY AFTER 72 HRS/3 DAYS...BUT ONLY UP TO A TROPICAL
STORM OR CAT 1 HURRICANE WITH LANDFALL. ECMWF KEEPS BROAD UPPER HIGH
ESTABLISHED AND CARRIES SYSTEM WELL SOUTH OF MOUTH OF THE RIO GRANDE
AND INTO CENTRAL/SRN MEXICO. DYNAMIC MODELS LIKE THE NAM12 AND
NOGAPS PREFER A CURVATURE TOWARD THE UPPER TX COAST OR POSSIBLY
LOUISIANA.

LEAVING EXTENDED DRY WITH SO MUCH UNCERTAINTY. ONE THING IS
CERTAIN...IS HUMIDITY VALUES AND HEAT WILL REMAIN ABOVE NORMAL THE
NEXT WEEK.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77 100  79 101  79 /  30  10   5   5  10
WACO, TX              76  98  76  98  76 /  20   5   0   0   5
PARIS, TX             74  94  75  96  74 /  30  20  10   5  10
DENTON, TX            76  98  77 101  77 /  30  20  10   5  10
MCKINNEY, TX          75  97  77  99  75 /  30  20  10   5  10
DALLAS, TX            79  98  80  99  80 /  30  10   5   5  10
TERRELL, TX           75  97  76  98  76 /  30  10   5   5   5
CORSICANA, TX         75  97  75  96  75 /  20   5   5   5   5
TEMPLE, TX            74  96  74  96  73 /  20   5   0   0   5
MINERAL WELLS, TX     73  99  74 100  73 /  30  10   5   5  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

85/05
Hazardous weather outlook, Jun 25, 1:41 PM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CDT FRI JUN 25 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
241 PM CDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS MUCH OF NORTH
TEXAS. HEAVY RAIN AND CLOUD TO GROUND LIGHTING WILL BE THE PRIMARY
HAZARDS. SOME OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS IN
EXCESS OF 40 MPH AND LOCALIZED FLOODING OF LOW-LYING ROADWAYS AND
SMALL CREEKS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NORTH OF A GRAHAM TO
DENTON TO SULPHUR SPRINGS LINE SATURDAY AFTERNOON.

THUNDERSTORM CHANCES WILL RETURN AS EARLY AS MONDAY EVENING AND
CONTINUE THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

85/NH

In the hours before

Special weather statement, Jun 25, 11:18 AM CST, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1218 PM CDT FRI JUN 25 2010

TXZ104>107-119>123-251930-
COLLIN-HUNT-DELTA-HOPKINS-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-
1218 PM CDT FRI JUN 25 2010

...BRIEF FUNNEL CLOUDS WILL BE POSSIBLE THIS AFTERNOON...

A CLUSTER OF STRONG THUNDERSTORMS ACROSS THE AREA ARE IN AN
ENVIRONMENT FAVORABLE FOR THE FORMATION OF BRIEF FUNNEL CLOUDS.
THESE FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND TYPICALLY DO NOT
REACH THE GROUND. HOWEVER...RESIDENTS SHOULD REMAIN ALERT WHEN
THUNDERSTORMS ARE IN THE VICINITY.

85/NH
Special weather statement, Jun 25, 1:13 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT FRI JUN 25 2010

TXZ093-251945-
GRAYSON TX-
213 PM CDT FRI JUN 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN GRAYSON COUNTY

AT 213 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WHITESBORO...MOVING NORTH AT
10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3395 9689 3388 9687 3386 9685 3388 9679
      3384 9676 3384 9671 3392 9667 3390 9658
      3368 9677 3369 9694 3395 9695 3397 9693
TIME...MOT...LOC 1913Z 196DEG 8KT 3375 9681
Special weather statement, Jun 25, 2:19 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT FRI JUN 25 2010

TXZ119-252045-
DALLAS TX-
319 PM CDT FRI JUN 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN DALLAS COUNTY

CITIES IN THE PATH OF THIS STORM INCLUDE CEDAR HILL...COCKRELL
HILL...DESOTO...DUNCANVILLE...GLENN HEIGHTS...GRAND PRAIRIE AND CEDAR
HILL STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND WIND
GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3284 9703 3283 9679 3255 9679 3255 9702
TIME...MOT...LOC 2019Z 222DEG 8KT 3270 9693

42/MM
Special weather statement, Jun 25, 2:36 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
336 PM CDT FRI JUN 25 2010

TXZ102-252100-
WISE TX-
336 PM CDT FRI JUN 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL WISE COUNTY

AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF BRIDGEPORT...MOVING
NORTHEAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT...CHICO
AND DECATUR.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND WIND
GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3338 9781 3337 9751 3310 9755 3309 9786
TIME...MOT...LOC 2036Z 208DEG 9KT 3319 9772

42/MM
Special weather statement, Jun 25, 2:57 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
357 PM CDT FRI JUN 25 2010

TXZ133-252130-
JOHNSON TX-
357 PM CDT FRI JUN 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN JOHNSON COUNTY

AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF CLEBURNE...MOVING NORTHEAST AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BURLESON...CLEBURNE...GODLEY
AND JOSHUA.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3256 9761 3256 9730 3255 9722 3224 9748
      3228 9761
TIME...MOT...LOC 2057Z 206DEG 17KT 3237 9753

The radar

The Dallas/Ft Worth radar (KFWS), 89 km away, was scanning. The volume nearest the first event began at 21:35 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Denton

When
June 25, 3:35 PM CST
Where
Denton County, Bolivar
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
33.370, -97.270

Nickel size hail fell in the town of Bolivar.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240567.